MAUDE Adverse Event Report: CORDIS US CORP TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US CORP TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device has been received for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 5f 125cm tempo multipurpose small diagnostic catheter broke near the tip location during delivery to the target location.The device separated in two completely separate pieces.The operator immediately paused delivery of the catheter and took measures to remove the catheter and the broken segment.The separated piece was removed with an unknown guidewire and catheter.There was no reported patient injury.The procedure was a vertebral artery stenosis surgery.There was no abnormality of the catheter found before unpacking and before use.The catheter was delivered with an unknown guidewire.The device separated in the abdominal aorta, which had normal vessel characteristics, no calcification, no tortuosity, no stenosis, no acute angle, and no bifurcation.There was no resistance/friction noted between the catheter and guide prior to the separation.There was no excessive manipulation/torqueing of the catheter.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Section h6 impact/clinical codes corrected.
 
Additional Manufacturer Narrative
As reported, a 5f 125cm tempo multipurpose small diagnostic catheter broke near the tip while being delivered to the target location.The device separated in two pieces.The operator immediately paused delivery of the catheter and took measures to remove the catheter and the broken segment.The separated piece was removed with an unknown guidewire and catheter.There was no reported patient injury.The procedure was a vertebral artery stenosis surgery.There was no abnormality of the catheter found before unpacking and before use.The catheter was delivered with an unknown guidewire.The device separated in the abdominal aorta, which had normal vessel characteristics, no calcification, no tortuosity, no stenosis, no acute angle, and no bifurcation.There was no resistance/friction noted between the catheter and guide prior to the separation.There was no excessive manipulation/torquing of the catheter.One non-sterile cath tempo 5f mp a1 (i) 125cm unit was received for analysis.During visual inspection, it was noted that the brite tip/distal tip was not received for evaluation.As a result, a separation was noted approximately 120cm from the proximal end.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.A high-magnification evaluation was conducted on the diagnostic catheter, and the separation identified during the visual analysis was confirmed.No other anomalies were detected during the high-magnification inspection.Sem analysis was performed on the separated section of the received catheter and the plastic material exhibited micro-elongations on both the internal (lumen) and external surfaces of the catheter.Additionally, material transfer was observed between what appears to be the plastic from the normal tip and the subsequent section of the tip.Micro-elongations and material transfer in plastic materials are commonly associated with localized tensile stress, deformation, and adhesion forces between previously bonded materials.Therefore, it is assumed that the catheter material was subjected to mechanical handling or tensile forces, contributing to the separation of the components.The presence of material transfer further supports the idea that both materials were originally bonded before the observed separation.The complaint reported by the customer as 'brite tip/distal tip - separated' was confirmed through product analysis and the findings suggest mechanical handling or tensile forces caused localized stress, leading to the separation.However, the exact source the excessive stress cannot be determined.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use if package is open or damaged.¿ based on the product analysis and information available for review, there is no evidence that could be found to suggest the issue experienced is related to the design or manufacturing process of the unit.Therefore, no corrective/preventative actions will be taken at this time.

Brand Name
TEMPO
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US CORP
14021 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key20911679
Report Number9616099-2024-00502
Device Sequence Number7824262
Product Code DQO
UDI-Device Identifier10705032008358
UDI-Public10705032008358
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number451506P0
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2024
Supplement Date Received by Manufacturer03/14/2025
03/19/2025
Initial Report FDA Received Date12/12/2024
Supplement Report FDA Received Date03/19/2025
03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN CATHETER; UNKNOWN GUIDEWIRES
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown